Alert archive / Oregon / High Wind Warnings in 2006
High Wind Warning 4, NWS Pendleton, OR
NWS Pendleton, OR issued this high wind warning at Jan 24, 2006, 11:26 AM PST for Union County, Oregon. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2006, 11:26 AM PST (19:26 UTC)
- Expired
- Jan 24, 2006, 5:51 PM PST
- In force
- 6 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 241926 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1126 AM PST TUE JAN 24 2006 ...VERY WINDY CONDITIONS OVER PORTIONS OF THE GRANDE RONDE VALLEY... .STRONG HIGH PRESSURE OVER SOUTHEAST OREGON IS RESULTING IN TIGHTENING SURFACE PRESSURE GRADIENTS ACROSS THE GRANDE RONDE VALLEY. THE PRESSURE GRADIENT WILL STRENGTHEN SOME THIS AFTERNOON. AS A RESULT...WINDS WILL INCREASE OVER THE GRANDE RONDE VALLEY WITH STRONG WINDS NEAR LADD AND PYLES CANYONS AND NEAR THE TOWN OF UNION. ORZ049-250330- /O.UPG.KPDT.WI.Y.0008.000000T0000Z-060125T0600Z/ /O.NEW.KPDT.HW.W.0004.060124T1926Z-060125T0600Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 1126 AM PST TUE JAN 24 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTH WINDS OF 40 TO 50 MPH ARE OCCURRING AT LADD CANYON AND THE TOWN OF UNION EARLY THIS AFTERNOON. THESE STRONG WINDS WILL CONTINUE THROUGH THIS EVENING. THOSE TRAVELING ALONG INTERSTATE 84 THROUGH LADD CANYON AND HIGHWAYS 203 AND 237 NEAR PYLES CANYON SHOULD BE PREPARED FOR SUDDEN WIND GUSTS AND DANGEROUS CROSS WINDS. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
2 follow-up statements
000 WWUS76 KPDT 242233 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 233 PM PST TUE JAN 24 2006 ORZ049-250600- /O.CON.KPDT.HW.W.0004.000000T0000Z-060125T0600Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 233 PM PST TUE JAN 24 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTH WINDS OF 35 TO 45 MPH ARE OCCURRING AT LADD CANYON AND THE TOWN OF UNION THIS AFTERNOON. THESE STRONG WINDS WILL CONTINUE THROUGH THIS EVENING. THOSE TRAVELING ALONG INTERSTATE 84 THROUGH LADD CANYON AND HIGHWAYS 203 AND 237 NEAR PYLES CANYON SHOULD BE PREPARED FOR SUDDEN WIND GUSTS AND DANGEROUS CROSS WINDS. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ WAZ026-250645- /O.NEW.KPDT.ZF.Y.0005.060124T2233Z-060125T1800Z/ KITTITAS VALLEY- INCLUDING THE CITY OF...ELLENSBURG 233 PM PST TUE JAN 24 2006 ...FREEZING FOG ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FREEZING FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. AREAS OF DENSE FREEZING FOG WILL CONTINUE TONIGHT THROUGH WEDNESDAY MORNING. THE VISIBILITY WILL BE LESS THAN ONE QUARTER MILE AT TIMES. A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO ONE QUARTER MILE OR LESS WITH TEMPERATURES AT OR BELOW FREEZING. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. ALSO...BE ALERT FOR ICE FORMING ON ROADWAYS...BRIDGES AND OVERPASSES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 250151 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 551 PM PST TUE JAN 24 2006 ORZ049-251000- /O.CAN.KPDT.HW.W.0004.000000T0000Z-060125T0600Z/ /O.NEW.KPDT.WI.Y.0009.060125T0151Z-060125T1200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 551 PM PST TUE JAN 24 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST WEDNESDAY MORNING. THIS REPLACES THE HIGH WIND WARNING WHICH HAS BEEN CANCELLED. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE TONIGHT IN THE GRANDE RONDE VALLEY...ESPECIALLY NEAR LADD AND PYLES CANYON AND THE TOWN OF UNION UNTIL AROUND 4 AM. THE WIND WILL THEN DECREASE TO 10 TO 20 MPH WITH GUSTS TO 30 MPH AFTER 4 AM. THOSE TRAVELING ALONG INTERSTATE 84 THROUGH LADD CANYON AND HIGHWAYS 203 AND 237 NEAR PYLES CANYON TONIGHT SHOULD BE PREPARED FOR SUDDEN WIND GUSTS AND DANGEROUS CROSS WINDS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ WAZ026-251000- /O.CON.KPDT.ZF.Y.0005.000000T0000Z-060125T1800Z/ KITTITAS VALLEY- INCLUDING THE CITY OF...ELLENSBURG 551 PM PST TUE JAN 24 2006 ...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... A FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY. AREAS OF DENSE FREEZING FOG WILL CONTINUE TONIGHT THROUGH WEDNESDAY MORNING IN THE KITTITAS VALLEY. THE VISIBILITY WILL BE LESS THAN ONE QUARTER MILE AT TIMES. A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO ONE QUARTER MILE OR LESS WITH TEMPERATURES AT OR BELOW FREEZING. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. ALSO...BE ALERT FOR ICE FORMING ON ROADWAYS...BRIDGES AND OVERPASSES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ RSC
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Jan 24, 9:40 AM PST, 1 hour 46 minutes earlier.
Area forecast discussion, Jan 24, 9:40 AM PST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 940 AM PST TUE JAN 24 2006 UPDATED AVIATION DISCUSSION .SHORT TERM...MAIN WEATHER CONCERN FOR TODAY WILL BE THE FOG AND LOW CLOUDS THAT HAVE DEVELOPED OVER PORTIONS OF THE FORECAST AREA. AN AREA OF FOG WILL PERSIST OVER THE NEXT HOUR OR TWO ALONG THE COLUMBIA RIVER...ESPECIALLY IN THE BOARDMAN AREA. HAVE COVERED THE PATCHY DENSE FOG WITH NOWCASTS. FOG SATELLITE PRODUCT SHOWS AN AREA OF STRATUS COVERING BAKER VALLEY...THE LOWER TREASURE VALLEY AND THE MAGIC VALLEY OF SOUTHEAST OREGON AND SOUTHERN IDAHO. SOME FOG CAN ALSO BE OBSERVED IN WALLOWA VALLEY...YET WEB CAMERAS SHOWS BLUE SKIES ABOVE THE FOG SO BELIEVE THE FOG WILL SOON BURN OFF THIS MORNING. ANOTHER WEATHER CONCERN ARE THE WINDS IN THE GRANDE RONDE VALLEY. TIGHT PRESSURE GRADIENTS ACROSS SOUTHEAST OREGON WILL RESULT IN VERY WINDY CONDITIONS NEAR LADD AND PYLES CANYONS. THE STRONG WINDS WILL CONTINUE THROUGH TONIGHT. A WIND ADVISORY REMAINS IN EFFECT FOR THE GRANDE RONDE VALLEY. FORECAST ON TRACK AND NO UPDATES PLANNED AT THIS TIME. SMITH && AVIATION...VFR CONDITIONS WILL EXIST FOR ALL TAF LOCATIONS AND ALONG ALL TWEB ROUTES TODAY...EXCEPT FOR KDLS WHICH WILL REMAIN IN IFR CONDITIONS IN FOG UNTIL 20Z. FOG IS EXPECTED TO REDEVELOP TONIGHT WITH MVFR CONDITIONS AFTER 06Z FOR THE COLUMBIA BASIN...COLUMBIA RIVER GORGE...YAKIMA VALLEY AND FOOTHILLS OF THE BLUE MOUNTAINS. KRDM IS EXPECTED TO REMAIN IN VFR CONDITIONS OVERNIGHT. DK && .PREV DISCUSSION... (ISSUED 300 AM PST TUE JAN 24 2006) SHORT TERM...TONIGHT SHOULD SEE A GREATER EXTENT OF FOG AND FREEZING FOG OVER THE LOWER LYING AREAS AS THE INVERSIONS BUILD SOME...BUT IT SHOULD STILL STAY GENERALLY PATCHY. WEDNESDAY EVENING/THURSDAY MORNING WILL SEE THE ARRIVAL OF THE UPPER LEVEL TROUGH. THE FRONT DOES NOT LOOK VERY IMPRESSIVE...BUT WE IT SHOULD STILL MIX OUT THE INVERSION AND BRING SHOWERS TO ALL PARTS OF THE AREA. PRECIPITATION AMOUNTS SHOULD NOT BE VERY SUBSTANTIAL...BUT IT WILL CLEAR THE WAY FOR FURTHER STORMS IN THE EXTENDED PERIOD. THE FRONT WILL EXIT THURSDAY AFTERNOON BUT WINDS WILL BE BREEZY BEHIND THE FRONT. LONG TERM...THURSDAY NIGHT THROUGH MONDAY...A PROGRESSIVE PATTERN LOOKS TO BE ESTABLISHED BY THURSDAY NIGHT AND THEN PERSIST THROUGH THE PERIOD. MEAN FLOW WILL BE ZONAL WITH LITTLE AMPLITUDE...THUS DO NOT EXPECT TEMPERATURES TO VARY GREATLY FROM SEASONAL DIURNAL RANGES. THUS SHOULD SEE SNOW GENERALLY ABOVE 3500 FEET WITH RAIN DURING THE DAY AND A MIX OF RAIN OR SNOW AT NIGHT BELOW 3500 FEET. && .PRELIMINARY POINT TEMPS/POPS... PDT 48 30 45 32 / 0 0 10 20 ALW 47 31 46 33 / 0 0 10 20 PSC 48 29 45 32 / 0 0 10 20 YKM 42 26 42 29 / 0 0 10 20 HRI 48 29 45 31 / 0 0 10 20 ELN 41 28 39 28 / 0 0 10 30 RDM 49 21 46 25 / 0 0 10 30 LGD 42 25 43 28 / 0 0 10 20 5J0 44 22 42 26 / 0 0 10 20 DLS 48 31 46 34 / 0 0 20 40 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ049. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 85/84/97
Hazardous weather outlook, Jan 24, 11:25 AM PST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
1125 AM PST TUE JAN 24 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-251230-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
1125 AM PST TUE JAN 24 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
STRONG WIND
GRANDE RONDE VALLEY
SOUTH WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH WILL CONTINUE NEAR
LADD AND PYLES CANYONS AND NEAR THE TOWN OF UNION TODAY. A HIGH
WIND WARNING IS IN EFFECT THROUGH 10 PM PST TONIGHT. PLEASE REFER
TO THE LATEST PDXNPWPDT WWUS76 KPDT FOR DETAILS. DRY CONDITIONS
ARE EXPECTED TODAY WITH PATCHY FREEZING FOG IN THE KITTITAS VALLEY
AND THE WALLOWA VALLEY ARE FORECAST TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
DRY CONDITIONS WITH PATCHY FOG AND FREEZING FOG IN IN THE COLUMBIA
GORGE...COLUMBIA BASIN AND THE YAKIMA AND KITTITAS VALLEYS WILL
CONTINUE WEDNESDAY MORNING. THE FIRST IN A SERIES OF LOW PRESSURE
SYSTEMS WILL MOVE ACROSS THE REGION WEDNESDAY AFTERNOON. OTHER
SYSTEMS WILL MOVE THROUGH THE AREA INTO EARLY NEXT WEEK FOR A SLIGHT
CHANCE TO A CHANCE OF SHOWERS EACH DAY. SNOW LEVELS WILL REMAIN
AROUND 2000-3000 FEET DURING THE DAY AND 1500-2500 FEET AT NIGHT
DURING THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT IN THE GRANDE
RONDE VALLEY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 2:33 PM PST | Freezing Fog Advisory | PDT | Gilliam, Morrow, Sherman, Umatilla, Wasco | 24 hr |
Nearby
High Wind Warnings in Oregon, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.